My husband was diagnosed with A.T. in Sept and has been on Cardizem, 180 mg. It has been under control. Last Saturday, he spiked a fever and he broke thru the medicine and now they are having a hard time getting it under control. He is in the hospital with a heartrate of 140-150 resting. They put him on Metoprol but did very little. He has gained 20 lbs in water weight, can barely get out of bed, difficult to talk, very sluggish. They now have him on Toprol and started the Cardizem today. They want to wait a couple days to see what happens. I'm afraid to wait a couple days. He is really out of it. any suggestions or comments. I am really getting scared. No more fever.
That is a very difficult situations -- I've bee there before, several times recently.
The problem is the medications aren't controlling the rate, but more invasive alternatives are not always safe when they are that sick. There is not always a good treatment to fix the problem. Many times it is the illness driving the tachycardia and treating the underlying condition will fix the problem. I understand your concern and hope your husband gets well soon.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.